Alert archive / Arkansas / River Flood Warnings in 2012
River Flood Warning 12, NWS Little Rock, AR
NWS Little Rock, AR issued this river flood warning at Mar 8, 2012, 10:42 AM CST for White County, Woodruff County, Arkansas. It took effect at Mar 10, 2012, 4:30 AM CST. It was in force for 42 days.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2012, 10:42 AM CST (16:42 UTC)
- In effect from
- Mar 10, 2012, 4:30 AM CST
- Expired
- Apr 20, 2012, 8:31 PM CDT
- In force
- 42 days
- Issued by
- NWS Little Rock, AR
- Flood severity
- Minor
Counties White County, AR, Woodruff County, AR
The radar
The Little Rock radar (KLZK), 82 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White River near Augusta (AUGA4).
- Action stage
- 25.5 ft
- Minor stage
- 26 ft
- Moderate stage
- 34 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07074850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at Mar 8, 5:47 AM CST, 4 hours 55 minutes earlier.
Area forecast discussion, Mar 8, 5:47 AM CST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 547 AM CST THU MAR 8 2012 .AVIATION...DISCUSSION FOR 12Z TAFS... A BUSY DAY IS IN STORE WEATHER WISE AS A SLOW MOVING FRONT PROMOTES RAIN FOR MOST SITES OFF AND ON THROUGH THE DAY TODAY. PERIODS OF THUNDERSTORMS WILL BE LIKELY AND HAVE TRIED TO PIN THE MOST LIKELY WINDOW FOR HEAVY THUNDERSTORMS WITH A TEMPO GROUP AT EACH SITE. CONDS WILL BEGIN TO IMPROVE FROM NORTH TO SOUTH THIS EVENING. THE HEAVIEST STORMS COULD CONTAIN IFR CONDS...OTRW WIDESPREAD MVFR CONDS ARE EXPECTED TODAY. WINDS WILL CHANGE FROM SRLY AHEAD OF THE FRONT TO NRLY BEHIND IT AND BE GUSTY AT TIMES. && .PREV DISCUSSION... /ISSUED 332 AM CST THU MAR 8 2012/ SHORT TERM...TODAY THROUGH SUNDAY SURFACE ANALYSIS INDICATES A FRONTAL BOUNDARY ROUGHLY FROM NEAR SPRINGFIELD MISSOURI TO WICHITA FALLS TEXAS THIS MORNING... WITH AN UPPER LEVEL LOW CENTERED NEAR THE FOUR CORNERS REGION. THE AFOREMENTIONED LOW WILL MOVE EAST...PUSHING THE FRONTAL BOUNDARY INTO AND ACROSS ARKANSAS TODAY AND TONIGHT. IMPULSES WILL MOVE THROUGH AND INTERACT WITH THE FRONT...WITH SHOWERS AND THUNDERSTORMS BECOMING WIDESPREAD TODAY. HIGH PRECIPITABLE WATER VALUES...ALONG WITH A STRONG LOW LEVEL JET... AND THE TENDENCY FOR STORMS TO FORM AND MOVE OVER THE SAME AREAS WILL RESULT IN LOCALLY HEAVY RAINFALL TODAY AND TONIGHT. THE HEAVIEST RAIN SHOULD FALL MAINLY ALONG AND SOUTH OF THE INTERSTATE 40 CORRIDOR...WITH AMOUNTS OF TWO TO THREE INCHES LIKELY. SOME AREAS COULD SEE IN EXCESS OF FOUR...HOWEVER. THIS WOULD BE MOST LIKELY ACROSS SOUTHERN ARKANSAS. AT THIS TIME...FEEL THAT ANY FLOODING CONCERNS WILL BE MOSTLY LOCALIZED TODAY AND TONIGHT...AS THE LAST TWO WEEKS HAVE BEEN FAIRLY DRY OVER THE REGION. SO...FOR NOW...WILL OPT TO NOT ISSUE A FLASH FLOOD WATCH...BUT HIGHLIGHT FLOODING/HEAVY RAIN POTENTIAL IN SEVERAL OUTLOOKS AND MENTION IN THE FORECAST. THERE WILL ALSO BE A CHANCE OF SOME STRONG STORMS...MOSTLY FOR CENTRAL AND SOUTHERN ARKANSAS. ANY STRONG STORMS WOULD BE CAPABLE OF PRODUCING DAMAGING WINDS AND MARGINALLY SEVERE HAIL. THE SEVERE THREAT...HOWEVER...IS EXPECTED TO BE LIMITED IN SCOPE...DUE LARGELY TO CLOUD COVER AHEAD OF THE FRONT. PRECIPITATION SHOULD WANE LATE TONIGHT/EARLY FRIDAY MORNING...AS THE FRONT HEADS INTO LOUISIANA. HOWEVER...RAIN CHANCES WILL REMAIN ACROSS SOUTHERN ARKANSAS...AS THE FRONT STALLS NEAR THE GULF COAST. BY SATURDAY...UPPER RIDGING OVER THE GULF WILL STRENGTHEN AND EXPAND...PUSHING THE FRONT BACK TO THE NORTH. SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE AREA SATURDAY AND SATURDAY NIGHT...AS THE FRONT MOVES BACK INTO THE AREA...AND MORE UPPER WAVES INTERACT WITH IT. ADDITIONAL RAINFALL TOTALS OF TWO TO THREE INCHES WILL LIKELY NECESSITATE A FLASH FLOOD WATCH...DUE TO WHAT WILL ALREADY BE SATURATED GROUND. ON SUNDAY...THE FRONT IS EXPECTED TO MOVE SOUTH AND EAST BRIEFLY...BEFORE STALLING AS IT HITS RIDGING OVER THE TENNESSEE VALLEY AND APPALACHIANS. AS ANOTHER UPPER SYSTEM MOVES UP IN SOUTHWEST FLOW ALOFT LATE SUNDAY... IT WILL PUSH THE BOUNDARY BACK TO THE NORTH...BRINGING YET ANOTHER ROUND OF SHOWERS AND STORMS TO THE REGION TO START THE LONG TERM PERIOD. THROUGHOUT THE SHORT TERM PERIOD...TEMPERATURES WILL LARGELY DEPEND ON CLOUD COVER AND RAINFALL. TODAY...MOST AREAS IN THE NORTH WILL LIKELY SEE HIGHS EARLY THIS MORNING...WITH TEMPERATURES SLOWLY FALLING THROUGH THE DAY. OVER THE CENTRAL PORTIONS...TEMPERATURES WILL LIKELY LEVEL OFF AROUND MID TO LATE MORNING...THEN FALL DURING THE REMAINDER OF THE DAY. LONG TERM...SUNDAY NIGHT THROUGH WEDNESDAY UNCERTAINTY IS STILL FAIRLY HIGH IN THE LONG TERM AS MODEL AGREEMENT REMAINS LESS THAN STELLAR WRT UPR FEATURES LATE THIS WEEKEND. THE GENERAL IDEA IS THAT A FINAL SHRTWV OR UPR LOW WILL EVENTUALLY KICK ALL OF THIS PRECIPITATION TO THE EAST. THE QUESTION IS WHEN THIS PIECE OF ENERGY WILL MOVE THROUGH. THE GFS TAKES A SHARP WAVE THROUGH ON SUN AFTERNOON BUT LEAVES A SECONDARY WAVE TO MOVE NE INTO AR ON MON. THE ECMWF DOES NOT HAVE THE SECONDARY WAVE AND BRINGS THE MAIN WAVE THROUGH ON SUN NIGHT. WILL HEDGE THE FCST TOWARD THE ECMWF...LEAVING RELATIVELY HIGH POPS ON SUN NIGHT AND REDUCING POPS BY ABOUT 20 PERCENT ON MON AS THE ECMWF HAS THE UPR AND SFC FEATURES WELL EAST BY THEN. TEMPS WILL BE WELL ABOVE NORMAL THROUGH THE PD AS WEAK RIDGING BUILDS IN BEHIND THE MAIN SYSTEM AND SRLY LOW LVL FLOW CONTINUES. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 61 39 57 36 / 100 80 20 10 CAMDEN AR 74 46 51 45 / 100 100 40 40 HARRISON AR 58 35 58 34 / 100 60 20 10 HOT SPRINGS AR 69 44 54 44 / 100 100 40 40 LITTLE ROCK AR 67 43 54 41 / 100 100 40 30 MONTICELLO AR 75 47 48 43 / 100 100 40 40 MOUNT IDA AR 68 42 52 42 / 100 100 40 40 MOUNTAIN HOME AR 60 35 58 35 / 100 60 20 10 NEWPORT AR 61 41 56 35 / 100 90 20 20 PINE BLUFF AR 70 44 52 42 / 100 100 40 40 RUSSELLVILLE AR 64 37 56 41 / 100 90 30 30 SEARCY AR 64 39 56 37 / 100 100 30 30 STUTTGART AR 67 42 55 40 / 100 100 40 30 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...63
Hazardous weather outlook, Mar 8, 10:15 AM CST, 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1015 AM CST THU MAR 8 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-091100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1015 AM CST THU MAR 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AREAS OF HEAVY RAIN AND SCATTERED THUNDERSTORMS IN NORTHERN ARKANSAS THIS MORNING WILL SLOWLY BUILD INTO CENTRAL AND SOUTHERN SECTIONS OF THE STATE THROUGH THIS EVENING. WIDESPREAD TWO TO THREE INCH AMOUNTS ARE EXPECTED...WITH LOCALLY OVER FOUR INCHES. BEFORE THE PRECIPITATION AREA ARRIVES IN THE SOUTHERN COUNTIES... TEMPERATURES WILL WARM WELL INTO THE 70S...AND MOISTURE WILL BECOME ABUNDANT. THIS COULD DESTABILIZE THE ATMOSPHERE ENOUGH TO FUEL A FEW STRONG TO SEVERE THUNDERSTORMS SOUTH OF LITTLE ROCK THIS AFTERNOON. ANY STORMS THAT BECOME SEVERE WILL BE CAPABLE OF PRODUCING QUARTER SIZE HAIL OR LARGER AND DAMAGING WINDS. RAIN WILL CONTINUE IN THE SOUTHERN HALF OF ARKANSAS TONIGHT. SOME AREAS COULD PICK UP AN ADDITIONAL INCH OR TWO OF RAIN. WHILE SOME FLASH FLOODING IS POSSIBLE ACROSS THE REGION THROUGH TONIGHT...HIGH WATER PROBLEMS SHOULD BE ISOLATED. PRIOR TO THIS EVENT...THERE HAS BEEN NO SIGNIFICANT RAIN FOR TWO TO THREE WEEKS. RAIN SHOULD MOSTLY SOAK INTO THE GROUND...WHICH WILL KEEP RUNOFF FROM BECOMING EXCESSIVE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AFTER A LULL IN THE PRECIPITATION ON FRIDAY AND MUCH OF SATURDAY... HEAVY RAIN WILL RETURN SATURDAY NIGHT AND SUNDAY. GIVEN A NEARLY SATURATED GROUND AND THE POSSIBILITY OF ANOTHER ONE TO THREE INCHES OF RAIN...FLOODING WILL BE A CONCERN THIS WEEKEND. SOME UNCERTAINTY STILL EXISTS WITH THE DETAILS OF THE WEEKEND FORECAST...SUCH AS HOW MUCH MOISTURE WILL BE AVAILABLE AND HOW MUCH RAIN WILL RESULT. ARKANSANS ARE ADVISED TO PAY CLOSE ATTENTION TO UPDATED FORECASTS FOR THE POSSIBILITY OF HEAVY RAINFALL AND FLOODING. .SPOTTER INFORMATION STATEMENT... ANY SEVERE STORMS SHOULD BE ISOLATED THIS AFTERNOON IN SOUTHERN ARKANSAS...SO SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 63/46
In the hours before
Special weather statement, Mar 8, 6:12 AM CST, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
612 AM CST THU MAR 8 2012
ARZ021-030-081255-
JOHNSON AR-LOGAN AR-
612 AM CST THU MAR 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LOGAN AND SOUTHWESTERN
JOHNSON COUNTIES UNTIL 700 AM CST...
AT 609 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WATSON LAKE...OR 9 MILES WEST OF PARIS...
MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
PARIS... TOKALON... SUBIACO...
SPADRA... SCRANTON... RATCLIFF...
HOYT... HORSEHEAD LAKE... HINKLE...
HARTMAN... WILKINS... UNION CITY...
ROSEVILLE... NEW SPADRA... NEW BLAINE...
MORRISON BLUFF... HUNT... HARMONY...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 44 AND 55.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3524 9393 3529 9393 3533 9391 3532 9381
3542 9381 3537 9375 3538 9371 3554 9371
3562 9361 3529 9340 3516 9393 3524 9397
TIME...MOT...LOC 1211Z 244DEG 33KT 3528 9386
BJSThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 12:44 AM CST | Special Weather Statement | LZK | Conway, Pope | 41 min |
| Mar 8, 6:12 AM CST | Special Weather Statement | LZK | Logan | 43 min |
| Mar 8, 10:46 AM CST | River Flood Warning | LZK | Jackson, Woodruff | 21 days |
| Mar 8, 11:40 AM CST | Special Weather Statement | LZK | Montgomery | 45 min |
| Mar 8, 3:10 PM CST | Lake Wind Advisory | LZK | Arkansas, Bradley, Calhoun, Clark, Cleburne, Cleveland and 20 more | 6 hr |
| Mar 8, 5:18 PM CST | Special Weather Statement | LZK | Bradley, Calhoun, Cleveland, Dallas, Ouachita | 57 min |
| Mar 8, 5:41 PM CST | Special Weather Statement | LZK | Polk, Scott | 59 min |
Nearby
River Flood Warnings in Arkansas, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.